Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 171, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 6, 2016, 6:34 PM CDT for Lincoln County, Kansas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2016, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 6, 2016, 6:48 PM CDT
- In force
- 14 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 129 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2263 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824
WUUS53 KICT 062334
SVRICT
KSC105-070030-
/O.NEW.KICT.SV.W.0171.160606T2334Z-160607T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CDT MON JUN 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
LURAY...OR 30 MILES NORTHEAST OF RUSSELL...MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 9813 3902 9827 3914 9849 3922 9849
TIME...MOT...LOC 2334Z 296DEG 26KT 3928 9861
HAIL...1.25IN
WIND...60MPH
$$
COOK1 follow-up statement
277
WWUS53 KICT 062348
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT MON JUN 6 2016
KSC105-062358-
/O.CAN.KICT.SV.W.0171.000000T0000Z-160607T0030Z/
LINCOLN KS-
648 PM CDT MON JUN 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3922 9813 3902 9827 3914 9849 3922 9849
TIME...MOT...LOC 2347Z 296DEG 26KT 3923 9849
$$
COOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:36 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 6, 2:36 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Wichita KS 236 PM CDT MON JUN 6 2016 .SHORT TERM...(This evening through Thursday night) Issued at 231 PM CDT Mon Jun 6 2016 Northwesterly flow aloft will allow a weak cold front to sink southward to near Interstate 70 toward early this evening, with the front then moving slowly southward through south- central/southeastern Kansas overnight. Peak diurnal mlcapes of 750- 1200 j/kg, weakened convective inhibition, and weak convergence along this boundary, should allow for widely scattered thunderstorms late this afternoon into mid evening, with convective activity diminishing after sunset. Deep-layer shear of 35-40 kts and dcapes 1200-1500 j/kg could allow for a strong storm or two with gusty winds the main threat, and perhaps small hail. Weak high pressure will build into the missouri valley Tuesday, allowing for light winds, slightly cooler temperatures and mostly sunny skies. Will maintain low chances (20-30%) of thunderstorms Tuesday night into early Wednesday morning in central Kansas, as diurnally- initiated convection over the higher terrain of colorado/wyoming translates slowly eastward. Furthermore, 850 mb moisture transport and isentropic lift (310-315K layer) could also initiate elevated storms in central Kansas. The old frontal boundary will lift quickly northward through the area Wednesday morning as a warm front, with lee troughing developing during the day Wednesday, continuing into Thursday. Gusty southerly winds and warming 1000-850 mb thicknesses will support temperatures climbing to 5-10 degrees above early June averages. Outside of a slight chance of morning storms Wednesay in central Kansas, these two days look dry. .LONG TERM...(Friday through Monday) Issued at 231 PM CDT Mon Jun 6 2016 Medium range models continue to prog upper-level ridging over the south-central CONUS Friday into Saturday, with very warm and breezy conditions, along with dry weather. The upper ridge is progged to flatten Sunday into Monday, as the main energy of an upper trough over the northwestern states shifts northeastward into south-central Canada. Gulf moisture is progged to richen ahead of a cold front which is indicated to slide southward into the Kansas region late Sunday through Monday. A 30-40% chance for thunderstorms by Monday seems plausible. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1218 PM CDT Mon Jun 6 2016 VFR conditions will prevail throughout the forecast period. A high pressure center will continue to slide east over night and keep wind speeds in check less than 10 knts. The directions will begin to swing around to a more N/NE direction by morning. I have kept slight chances for trw in the northern sections. A narrow band of moisture and lift moves across from about 23z NW to 02z NE. These storms will be very isolated in nature if they fire. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 62 83 61 88 / 10 0 20 10 Hutchinson 58 83 61 88 / 10 0 20 10 Newton 58 81 60 87 / 20 0 20 10 ElDorado 58 81 59 86 / 10 0 10 10 Winfield-KWLD 60 83 61 88 / 10 0 10 10 Russell 56 82 60 91 / 30 10 30 20 Great Bend 58 84 62 90 / 30 10 30 20 Salina 57 81 59 88 / 20 0 20 20 McPherson 57 81 60 88 / 20 0 20 20 Coffeyville 60 81 58 85 / 10 0 10 10 Chanute 59 80 57 84 / 20 0 10 10 Iola 59 80 57 84 / 20 0 10 10 Parsons-KPPF 59 80 58 85 / 10 0 10 10 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...JMC LONG TERM...JMC AVIATION...CWH
Hazardous weather outlook, Jun 6, 3:10 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 310 PM CDT MON JUN 6 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 310 PM CDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A STRONG THUNDERSTORM OR TWO WILL BE POSSIBLE ACROSS CENTRAL KANSAS LATE THIS AFTERNOON INTO MID EVENING. THE MAIN THREATS WILL BE WIND GUSTS TO AROUND 50 MPH AND PERHAPS HAIL UP TO DIME SIZE. STORM ACTIVITY IS EXPECTED TO DIMINISH AND DISSIPATE WITHIN AN HOUR OR TWO OF SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY MORNING MAINLY FOR CENTRAL AND SOUTH CENTRAL KANSAS. WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY...A STRONG STORM OR TWO CANNOT BE RULED OUT. SLIGHT CHANCES OF THUNDERSTORMS WILL RETURN TO THE REGION ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Jun 6, 5:19 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
519 PM CDT MON JUN 6 2016
KSZ033-062315-
LINCOLN KS-
519 PM CDT MON JUN 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 615 PM CDT
* AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 18 MILES NORTHWEST OF BARNARD...OR
34 MILES NORTH OF WILSON...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...BEVERLY...ASH GROVE AND WESTFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3922 9810 3904 9793 3894 9793 3889 9824
3922 9842
TIME...MOT...LOC 2216Z 327DEG 25KT 3932 9834
COOKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:19 PM CDT | Special Weather Statement | ICT | Lincoln | 56 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.